Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 206, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 6, 2011, 6:15 PM MDT for 4 counties in Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2011, 6:15 PM MDT (00:15 UTC)
- Expired
- Jul 6, 2011, 7:00 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Arthur County, NE, Garden County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 137 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 6:19 PM MDT | TSTM WND GST 60 | 5 Se Ellsworth, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 2:56 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
199
WUUS53 KLBF 070015
SVRLBF
NEC005-069-075-161-070100-
/O.NEW.KLBF.SV.W.0206.110707T0015Z-110707T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
615 PM MDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
GRANT COUNTY IN WEST CENTRAL NEBRASKA...
SOUTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 700 PM MDT
* AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BINGHAM TO 6 MILES NORTH OF RICHARDSON LAKE...AND
MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BRITTON LAKE AND CRESCENT LAKE NWR AROUND 620 PM MDT.
DEER LAKE AROUND 625 PM MDT.
SWEDE LAKE AROUND 630 PM MDT.
DOGTOWN FLATS AROUND 635 PM MDT.
SPRING VALLEY LAKE...PRATT LAKE...OSHKOSH AND BOURQUIM HILL AROUND
645 PM MDT.
BLUEWATER BATTLEFIELD STATE HISTORICAL PARK AND JENSEN LAKE AROUND
655 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HIGHWAY 61 MILE MARKER 150...HIGHWAY 26 MILE MARKER 100 AND HIGHWAY
61 MILE MARKER 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4215 10221 4210 10203 4196 10142 4186 10142
4125 10227 4161 10265 4174 10265 4176 10268
4180 10268
TIME...MOT...LOC 0015Z 305DEG 35KT 4199 10201 4174 10250
WIND...HAIL 70MPH <.75IN
$$
TAYLOR2 follow-up statements
469
WWUS53 KLBF 070045
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 PM MDT WED JUL 6 2011
NEC005-069-075-161-070100-
/O.CON.KLBF.SV.W.0206.000000T0000Z-110707T0100Z/
GARDEN NE-GRANT NE-SHERIDAN NE-ARTHUR NE-
645 PM MDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ARTHUR...EXTREME SOUTHEASTERN SHERIDAN...GRANT AND GARDEN COUNTIES
UNTIL 700 PM MDT...
AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SPRING VALLEY LAKE TO 7 MILES EAST OF DOGTOWN FLATS...MOVING
SOUTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BLUEWATER BATTLEFIELD STATE HISTORICAL PARK AND JENSEN LAKE AROUND
655 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4175 10256 4180 10251 4208 10201 4196 10143
4186 10142 4125 10227 4158 10255 4169 10257
TIME...MOT...LOC 0045Z 305DEG 35KT 4182 10169 4157 10218
WIND...HAIL 60MPH <.75IN
$$
TAYLOR471
WWUS53 KLBF 070101
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
801 PM CDT WED JUL 6 2011
NEC005-069-075-161-070111-
/O.EXP.KLBF.SV.W.0206.000000T0000Z-110707T0100Z/
GARDEN NE-GRANT NE-SHERIDAN NE-ARTHUR NE-
701 PM MDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ARTHUR...EXTREME
SOUTHEASTERN SHERIDAN...GRANT AND GARDEN COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 4175 10256 4180 10251 4208 10201 4196 10143
4186 10142 4125 10227 4158 10255 4169 10257
TIME...MOT...LOC 0045Z 305DEG 35KT 4181 10169 4157 10218
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:15 PM MDT, 4 hours earlier.
Area forecast discussion, Jul 6, 2:15 PM MDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT WED JUL 6 2011 .SYNOPSIS... A FAIRLY STAGNANT H5 PATTERN CONTINUES ACROSS THE CONUS TDY. HIGH PRESSURE WAS LOCATED OVR THE SRN ROCKIES WITH LOW AMPLITUDE RIDGING EXTENDING NNWD INTO WRN MT. A LOW AMPLITUDE TROUGH EXTENDED FROM EASTERN PORTIONS OF HUDSON BAY...SEWD INTO THE EASTERN GREAT LAKES...AND SRN APPALACHIANS. AT THE SURFACE...VERY WEAK SRLY AND SERLY FLOW WAS PRESENT THIS AFTERNOON. TEMPERATURES WERE MUCH COOLER TODAY WITH READINGS IN THE 70S AND LOWER 80S. HOWEVER...DEW POINTS REMAINED IN THE 60S...SO MUGGY CONDS CONTINUE. SKIES WERE PARTLY TO MOSTLY CLOUDY. CLOUDS HAVE BEEN ON THE INCREASE OVER THE PAST 1 TO 2 HRS AS THE CAP HAS BEGUN TO BREAK. AS OF 2 PM CDT...THUNDERSTORMS WERE BEGINNING TO FIRE ALONG A BOUNDARY EXTENDING FROM MERRIMAN TO NORTH OF ARNOLD. .DISCUSSION... NEAR TERM...TONIGHT THROUGH SATURDAY NIGHT...FORECAST CHALLENGE TONIGHT WILL BE THUNDERSTORM CHANCES OVER WESTERN AND NORTH CENTRAL NEBRASKA...AND SEVERE POTENTIAL IN THE WEST. WEAKLY CAPPED ENVIRONMENT ALREADY BEGINNING TO FIRE TSRAS ALONG A BROKEN LINE FROM MERRIMAN TO NORTH OF ARNOLD INVOF WEAK CONVERGENCE BOUNDARY. BULK SHEAR THROUGH 03Z IS WEAK EAST OF A VALENTINE TO EUSTIS LINE. FURTHER WEST...BULK SHEAR INCREASES TO 30 TO 40 KTS ACROSS THE PANHANDLE AND WESTERN CWA. ATTM THE SEVERE THREAT APPEARS CONFINED TO LOCATIONS WEST OF HIGHWAY 61 WHERE SHEAR IS MOST FAVORABLE. FURTHER EAST...THE MAIN THREAT IS HEAVY RAIN...DUE TO SLOW STORM MOTION AND HIGH PWATS IN EXCESS OF 1.5 INCHES. WILL AVOID ISSUING A FLASH FLOOD WATCH ATTM AS THE BULK OF THE HEAVIEST ACTIVITY (CURRENTLY OVR SCENTRAL SD) WILL MOVE INTO CHERRY COUNTY WHERE SOILS AND RUNOFF POTENTIAL IS MINIMAL. OTHER ACTIVITY IS EXPECTED TO DEVELOP OVER SRN PORTIONS OF THE CWA LATER THIS EVENING IN THE VICINITY OF A WASHED OUT FRONTAL BOUNDARY AND DIFFERENTIAL HEATING ZONE. FROM A CONVECTIVE STANDPOINT...THURSDAY AND THURSDAY NIGHT...SHOULD BE THE LEAST EVENTFUL OF THE NEARTERM FORECAST. STEEPENING LAPSE RATES AND SURFACE HEATING WILL LEAD TO CONVECTIVE DEVELOPMENT THURSDAY AFTERNOON IN ERN WYOMING AND ERN COLORADO. FCST STORM MOTIONS OF SSE AT UNDER 10 KTS...WILL KEEP THE BULK OF CONVECTIVE ACTIVITY WEST OF THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. STILL COULDN'T RULE OUT THUNDERSTORMS WEST OF HIGHWAY 61 SO LOW POPS RETAINED IN THESE AREAS. FOR FRIDAY THROUGH SATURDAY NIGHT...THUNDERSTORM CHANCES WILL INCREASE AS AN UPPER LEVEL LOW AND TROUGH OF LOW PRESSURE LIFTS ACROSS THE DAKOTAS AND SRN CANADA. ATTM...THE GREATEST SEVERE POTENTIAL WILL BE OVER THE DAKOTAS...INVOF OF THE COLDEST MID LEVEL TEMPS...STRONGEST DIRECTIONAL SHEAR AND BETTER DYNAMICS. FURTHER SOUTH OVER THE PANHANDLE...WE MAY SEE A STRONG TO SEVERE STORM ALONG THE TAILING EDGE OF THE TROUGH AND SRN PORTION OF AN APPG COLD FRONT. THE SEVERE THREAT WILL BE MARGINAL THOUGH AS DEEP LAYER SHEAR IS MUCH LESS COMPARED TO THE WESTERN DAKOTAS. LONG TERM...SUNDAY THROUGH WEDNESDAY...LITTLE CHANGES WERE NOTED IN THE MID RANGE MODELS TODAY COMPARED TO YESTERDAY. UPPER LEVEL HIGH PRESSURE WILL DRIFT EAST FROM THE ARKLATEX SUNDAY INTO THE LOWER MISSISSIPPI VALLEY BY EARLY NEXT WEEK. SWRLY FLOW ALOFT WILL CONTINUE WITH ABUNDANT MONSOONAL MOISTURE FLOWING NORTH FROM THE SRN AND CENTRAL ROCKIES ONTO THE CENTRAL AND NORTHERN PLAINS. PERSISTENT SURFACE LOW PRESSURE AND A MEANDERING FRONTAL BOUNDARY...WILL BRING A CHANCE FOR PRECIPITATION TO WESTERN AND NORTH CENTRAL NEBRASKA EVERY 12 TO 24 HRS. THIS WILL BE HIGHLY DEPENDENT ON WAVE TIMING WHICH IS UNABLE TO BE RESOLVED ATTM...SO WILL BLANKET THE AREA WITH 20 TO 30 POPS DURING THE PERIOD. AS FOR TEMPERATURES...UNDERCUT MEX GUIDANCE AS IT HAD THE HIGHEST TEMPS OF THE ENSEMBLE MEMBERS. LIGHT WINDS...HIGH DEW POINTS AND EXPECTED CLOUD COVER WILL LEAD TO COOLER READINGS IN THE 80S AS WELL. && AVIATION... ACTIVE WEATHER POSSIBLE THE NEXT 12 TO 24 HOURS. SHORT WAVE MOVING ACROSS THE AREA WILL RESULT IN ISOLD TO SCT THUNDERSTORMS ACROSS THE AREA TONIGHT. GENERALLY VFR CONDITIONS HOWEVER IN AND NEAR THUNDERSTORMS...EXPECTED REDUCED VISIBILITIES AND/OR CIGS TO MVFR AND POSSIBLY BRIEFLY IFR. TOMORROW MORNING HIGH SURFACE MOISTURE MAY RESULT IN AN HOUR OR TWO OF IFR FOG OR CIGS...SIMILAR TO THIS MORNING. HAVE ONLY INCLUDED TEMPO OF SCT005 IN TAF FOR NOW AND WILL MONITOR. BY TOMORROW MORNING ANY LOW CIGS WILL QUICKLY LIFT TO VFR AND CONTINUE THROUGH THE DAY. && HYDROLOGY... RAINFALL...POSSIBLY HEAVY...WILL OCCUR TONIGHT DUE TO THE NEXT DISTURBANCE MOVING ACROSS THE AREA. LOW CONFIDENCE IN LOCATION AND LOCALIZED NATURE OF THE HEAVY RAIN WILL PREVENT ANY FLOODING HEADLINE. MEANWHILE RIVER STAGES CONTINUE TO DROP...WITH THE NORTH PLATTE RIVER AT LEWELLEN NOW EXPECTED TO DROP BELOW FLOOD STAGE LATE IN THE WEEKEND. RELEASES FROM LAKE MCCONAUGHY WILL KEEP THE NORTH PLATTE AT NORTH PLATTE ABOVE MAJOR FLOODING...HOWEVER IT IS DOWN CONSIDERABLY FROM A WEEK AGO. THE SOUTH PLATTE IS ALSO ON ITS WAY DOWN THUS THE PLATTE RIVER AT BRADY IS ALSO FALLING. WILL NEED TO MONITOR ANY THUNDERSTORMS THAT DEVELOP AS HIGH PRECIP WATER VALUES ABOVE 1.50 INCHES COULD DROP A QUICK 1 OR 2 INCHES. .LBF WATCHES/WARNINGS/ADVISORIES...NONE AVIATION AND HYDROLOGY...MASEK SYNOPSIS...NEAR AND LONG TERM...BUTTLER
Hazardous weather outlook, Jul 6, 2:03 PM MDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 303 PM CDT WED JUL 6 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-072015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 303 PM CDT WED JUL 6 2011 /203 PM MDT WED JUL 6 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NEARLY ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THE MAIN THREAT WITH THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING THUNDERSTORM WINDS...LARGE HAIL AND HEAVY RAIN. THUNDERSTORMS WILL HAVE A SLOW STORM MOVEMENT AND WITH ABUNDANT MOISTURE IN PLACE WILL BE CAPABLE OF LOCALLY VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ACTIVE WEATHER PATTERN WILL KEEP THE CHANCE FOR THUNDERSTORMS IN THE FORECAST OVER WESTERN NEBRASKA THROUGH THE BEGINNING OF NEXT WEEK. AT THIS TIME NO WIDESPREAD OUTBREAK OF SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Special weather statement, Jul 6, 1:45 PM MDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 245 PM CDT WED JUL 6 2011 NEZ004-094-062030- SHERIDAN NE-WESTERN CHERRY NE- 145 PM MDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 230 PM MDT... AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF PINE RIDGE...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GORDON... HOOVER LAKE... SHELL LAKE STATE WILDLIFE MANAGEMENT AREA... HIGHWAY 27 MILE MARKER 230... HIGHWAY 20 MILE MARKER 110... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. STOPPKOTTE
Special weather statement, Jul 6, 3:23 PM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 423 PM CDT WED JUL 6 2011 NEZ005-094-062215- EASTERN CHERRY NE-WESTERN CHERRY NE- 423 PM CDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 515 PM CDT/415 PM MDT/... AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA...OR 19 MILES WEST OF VALENTINE...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA AROUND 445 PM CDT. BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA AROUND 450 PM CDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES ...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUTTLER
Special weather statement, Jul 6, 4:00 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 500 PM CDT WED JUL 6 2011 NEZ004-062245- SHERIDAN NE- 400 PM MDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL 445 PM MDT... AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF HIGHWAY 250 CROSSING THE NIOBRARA RIVER...OR 6 MILES SOUTHEAST OF RUSHVILLE...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... HIGHWAY 27 CROSSING THE NIOBRARA RIVER AROUND 425 PM MDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Special weather statement, Jul 6, 4:14 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 514 PM CDT WED JUL 6 2011 NEZ005-094-062300- EASTERN CHERRY NE-WESTERN CHERRY NE- 514 PM CDT WED JUL 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY COUNTY UNTIL 600 PM CDT/500 PM MDT/... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF VALENTINE NATIONAL WILDLIFE REFUGE...OR 31 MILES NORTHEAST OF MULLEN...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HIGHWAY 83 CROSSING GOOSE CREEK... BROWNLEE... HIGHWAY 83 CROSSING THE NORTH LOUP RIVER... HIGHWAY 83 MILE MARKER 160... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MASEK
Local storm report, Jul 6, 5:23 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST BROWNLEE 42.29N 100.62W
07/06/2011 M55 MPH CHERRY NE MESONET
0600 PM TSTM WND GST SPRINGVIEW 42.83N 99.75W
07/06/2011 E50 MPH KEYA PAHA NE CO-OP OBSERVER
0446 PM TSTM WND GST VALENTINE 42.87N 100.55W
07/06/2011 M39 MPH CHERRY NE ASOS
0555 PM TSTM WND GST AINSWORTH 42.55N 99.86W
07/06/2011 M40 MPH BROWN NE AWOS
&&
CJSLocal storm report, Jul 6, 6:15 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 3 SE LAKESIDE 42.03N 102.42W
07/06/2011 E70 MPH SHERIDAN NE PUBLIC
THUNDERSTORM WIND GUSTS BROKE TREE BRANCHES.
0715 PM HEAVY RAIN 2 SE ANSELMO 41.60N 99.84W
07/06/2011 M1.04 INCH CUSTER NE CO-OP OBSERVER
1.04 INCHES OF RAIN FELL IN JUST UNDER AN HOUR.
0700 PM HEAVY RAIN THEDFORD 41.98N 100.57W
07/06/2011 M1.99 INCH THOMAS NE AWOS
&&
CJSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:38 PM MDT | Areal Flood Advisory | LBF | Holt | 5 hr |
| Jul 6, 7:19 PM MDT | Areal Flood Advisory | LBF | Garfield, Holt, Wheeler | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.